Controllability of a class of bimodal discrete-time piecewise linear systems

E. Yurtseven, M.K. Camlibel, W.P.M.H. Heemels

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

Abstract

In this paper we will provide algebraic necessary and sufficient conditions for the controllability/reachability/null controllability of a class of bimodal discrete-time piecewise linear systems including several instances of interest that are not covered by existing works which focus primarily on the planar case. In particular, the class is characterized by a continuous right-hand side, a scalar input and a transfer function from the control input to the switching variable with at most two zeroes whereas the state can be of any dimension. To arrive at the main result, we will make use of geometric control theory for linear systems and a novel result on controllability for input-constrained linear systems with non-convex constraint sets.

Original languageEnglish
Title of host publication2013 European Control Conference, ECC 2013
Place of PublicationPiscataway
PublisherInstitute of Electrical and Electronics Engineers
Pages1663-1668
Number of pages6
ISBN (Print)9783033039629
DOIs
Publication statusPublished - 1 Dec 2013
Event12th European Control Conference (ECC 2013) - Zürich, Switzerland
Duration: 17 Jul 201319 Jul 2013
Conference number: 12
http://www.ecc2013.ethz.ch/

Conference

Conference12th European Control Conference (ECC 2013)
Abbreviated titleECC 2013
CountrySwitzerland
CityZürich
Period17/07/1319/07/13
OtherEuropean Control Conference 2013
Internet address

Fingerprint

Controllability
Linear systems
Control theory
Transfer functions

Keywords

  • Bimodal systems
  • controllability
  • hybrid systems
  • non-convex input constraint set
  • piecewise linear systems
  • reachability

Cite this

Yurtseven, E., Camlibel, M. K., & Heemels, W. P. M. H. (2013). Controllability of a class of bimodal discrete-time piecewise linear systems. In 2013 European Control Conference, ECC 2013 (pp. 1663-1668). [6669172] Piscataway: Institute of Electrical and Electronics Engineers. https://doi.org/10.23919/ECC.2013.6669172
Yurtseven, E. ; Camlibel, M.K. ; Heemels, W.P.M.H. / Controllability of a class of bimodal discrete-time piecewise linear systems. 2013 European Control Conference, ECC 2013. Piscataway : Institute of Electrical and Electronics Engineers, 2013. pp. 1663-1668
@inproceedings{9848eee62395407f9c6abdd3739a0d11,
title = "Controllability of a class of bimodal discrete-time piecewise linear systems",
abstract = "In this paper we will provide algebraic necessary and sufficient conditions for the controllability/reachability/null controllability of a class of bimodal discrete-time piecewise linear systems including several instances of interest that are not covered by existing works which focus primarily on the planar case. In particular, the class is characterized by a continuous right-hand side, a scalar input and a transfer function from the control input to the switching variable with at most two zeroes whereas the state can be of any dimension. To arrive at the main result, we will make use of geometric control theory for linear systems and a novel result on controllability for input-constrained linear systems with non-convex constraint sets.",
keywords = "Bimodal systems, controllability, hybrid systems, non-convex input constraint set, piecewise linear systems, reachability",
author = "E. Yurtseven and M.K. Camlibel and W.P.M.H. Heemels",
year = "2013",
month = "12",
day = "1",
doi = "10.23919/ECC.2013.6669172",
language = "English",
isbn = "9783033039629",
pages = "1663--1668",
booktitle = "2013 European Control Conference, ECC 2013",
publisher = "Institute of Electrical and Electronics Engineers",
address = "United States",

}

Yurtseven, E, Camlibel, MK & Heemels, WPMH 2013, Controllability of a class of bimodal discrete-time piecewise linear systems. in 2013 European Control Conference, ECC 2013., 6669172, Institute of Electrical and Electronics Engineers, Piscataway, pp. 1663-1668, 12th European Control Conference (ECC 2013), Zürich, Switzerland, 17/07/13. https://doi.org/10.23919/ECC.2013.6669172

Controllability of a class of bimodal discrete-time piecewise linear systems. / Yurtseven, E.; Camlibel, M.K.; Heemels, W.P.M.H.

2013 European Control Conference, ECC 2013. Piscataway : Institute of Electrical and Electronics Engineers, 2013. p. 1663-1668 6669172.

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

TY - GEN

T1 - Controllability of a class of bimodal discrete-time piecewise linear systems

AU - Yurtseven, E.

AU - Camlibel, M.K.

AU - Heemels, W.P.M.H.

PY - 2013/12/1

Y1 - 2013/12/1

N2 - In this paper we will provide algebraic necessary and sufficient conditions for the controllability/reachability/null controllability of a class of bimodal discrete-time piecewise linear systems including several instances of interest that are not covered by existing works which focus primarily on the planar case. In particular, the class is characterized by a continuous right-hand side, a scalar input and a transfer function from the control input to the switching variable with at most two zeroes whereas the state can be of any dimension. To arrive at the main result, we will make use of geometric control theory for linear systems and a novel result on controllability for input-constrained linear systems with non-convex constraint sets.

AB - In this paper we will provide algebraic necessary and sufficient conditions for the controllability/reachability/null controllability of a class of bimodal discrete-time piecewise linear systems including several instances of interest that are not covered by existing works which focus primarily on the planar case. In particular, the class is characterized by a continuous right-hand side, a scalar input and a transfer function from the control input to the switching variable with at most two zeroes whereas the state can be of any dimension. To arrive at the main result, we will make use of geometric control theory for linear systems and a novel result on controllability for input-constrained linear systems with non-convex constraint sets.

KW - Bimodal systems

KW - controllability

KW - hybrid systems

KW - non-convex input constraint set

KW - piecewise linear systems

KW - reachability

UR - http://www.scopus.com/inward/record.url?scp=84893340238&partnerID=8YFLogxK

U2 - 10.23919/ECC.2013.6669172

DO - 10.23919/ECC.2013.6669172

M3 - Conference contribution

AN - SCOPUS:84893340238

SN - 9783033039629

SP - 1663

EP - 1668

BT - 2013 European Control Conference, ECC 2013

PB - Institute of Electrical and Electronics Engineers

CY - Piscataway

ER -

Yurtseven E, Camlibel MK, Heemels WPMH. Controllability of a class of bimodal discrete-time piecewise linear systems. In 2013 European Control Conference, ECC 2013. Piscataway: Institute of Electrical and Electronics Engineers. 2013. p. 1663-1668. 6669172 https://doi.org/10.23919/ECC.2013.6669172